Tuesday, December 19, 2006

Modern Medicine 2, Herbal Remedies 0

My prenatal yoga teacher has regularly extolled the heartburn-healing powers of papaya enzyme. So, a couple of months back, I went to my local natural foods store and bought me a bottle of papaya enzyme tablets, but they didn't do much if anything for my heartburn. Still, it was nice to think I was trying this nice, natural remedy. (Cue acoustic guitar and flute music.)

Tums proved much more effective. (Cue upbeat, 1950s style TV commercial music) For awhile now, I've kept a big bottle on my bedside, and popped a few each time I wake in the middle of the night feeling like I've just gargled hydrochloric acid. Alas, their curative effects are sadly temporary.

But you know what really works? Fucking Zantac. Yeah, baby. (Cue something by Zeppelin) I asked my doctor last week if there was anything besides Tums I could take, and he said Zantac was A-OK. I've taken it before bed the past two nights, and have had NO heartburn. I have, on the other hand, had insomnia from 5:30 am to 7:00 am, but I don't think this is related. And I'll take it over the heartburn.

Meanwhile, one of this babies is trying to tunnel out through my upper abdomen with her foot, or perhaps some small hand tool -- a putty knife comes to mind -- and it REALLY HURTS. I don't think there is anything to take for this, except maybe a big ole dose of Pitocin.

3 Comments:

Anonymous RCH said...

So funny that you put a link to Beaker - the first thing, of course, that came to mind was his high squeaky repetition of "sadly temporary" when I read those words.

Glad you finally found a cure for the heartburn!

3:34 PM  
Anonymous Anonymous said...

Yeah, I'm loving that pain under my right ribcage where the kiddo loves to push her little foot and stre-e-e-tch it out. Good stuff.

And my boobs have started to leak-a tiny, tiny bit, but it's milk, and it's coming out of me! Very exciting.

--Julie

5:40 PM  
Anonymous cold bacon said...

my boobs are fine. so is my ribcage. zantac will not cause insomnia. it's from other reasons. definitely. keep taking. if the insomnia continues to be an issue. ask me about it and i'll give you some advice (which you would of course then check w/ your OB). over and out.

-cb (rooting for you)

9:31 PM  

Post a Comment

<< Home